MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 5.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 5.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4245020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During an evt case, it was reported that an aviator balloon catheter (bc) was delivered to the lesion for inflation.However it ruptured at seven (7) atmosphere (atm).It was unknown how the procedure completed however, the procedure was completed successfully.There was no reported patient injury.The target lesion was unknown.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.The product was clinically used and will not be returned for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During an evt case, it was reported that an aviator balloon catheter (bc) was delivered to the lesion for inflation.However it ruptured at seven (7) atmospheres (atm).It was unknown how the procedure completed however, the procedure was completed successfully.There was no reported patient injury.The target lesion was unknown.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.The device prep normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.No other information was provided.The device was not returned for analysis as the device was discarded.A device history record (dhr) review of lot 17614111 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although unknown) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 5.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key6985311
Report Number9616099-2017-01535
Device Sequence Number16267883
Product Code LIT
UDI-Device Identifier20705032005828
UDI-Public20705032005828
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number4245020W
Device Catalogue Number4245020W
Device Lot Number17614111
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/02/2017
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1